Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 217, NWS Lubbock, TX

June 26, 2021Yoakum County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 26, 2021, 4:35 PM CDT for Yoakum County, Texas. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2021, 4:35 PM CDT (21:35 UTC)
Expired
Jun 26, 2021, 5:30 PM CDT
In force
55 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Yoakum County, TX

The radar

The Lubbock radar (KLBB), 95 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 5:39 PM CDTHAIL 19 Sw Tokio, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 3:48 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2021-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 382 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2021-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 262 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
382 J/kg
Mixed-layer CIN
-419 J/kg
Mixed-layer LCL
1733 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
262 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

800 
WUUS54 KLUB 262135
SVRLUB
TXC501-262230-
/O.NEW.KLUB.SV.W.0217.210626T2135Z-210626T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
435 PM CDT Sat Jun 26 2021

The National Weather Service in Lubbock Texas has issued a

* Severe Thunderstorm Warning for...
  Northeastern Yoakum County in northwestern Texas...

* Until 530 PM CDT.

* At 434 PM CDT, a severe thunderstorm was located over Plains, and
  is nearly stationary.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Plains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3339 10275 3329 10259 3324 10259 3324 10260
      3321 10259 3308 10260 3310 10290 3318 10295
TIME...MOT...LOC 2134Z 253DEG 2KT 3318 10285 

HAIL...1.00IN
WIND...60MPH
 
$$

26
4 follow-up statements
741 
WWUS54 KLUB 262152
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
452 PM CDT Sat Jun 26 2021

TXC501-262230-
/O.CON.KLUB.SV.W.0217.000000T0000Z-210626T2230Z/
Yoakum TX-
452 PM CDT Sat Jun 26 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHEASTERN YOAKUM COUNTY...

At 451 PM CDT, a severe thunderstorm was located over Plains, moving
northeast at 5 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Plains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3339 10275 3329 10259 3324 10260 3321 10259
      3308 10260 3310 10290 3318 10295
TIME...MOT...LOC 2151Z 243DEG 6KT 3320 10281 

HAIL...1.25IN
WIND...60MPH
 
$$

26
175 
WWUS54 KLUB 262159
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
459 PM CDT Sat Jun 26 2021

TXC501-262230-
/O.CON.KLUB.SV.W.0217.000000T0000Z-210626T2230Z/
Yoakum TX-
459 PM CDT Sat Jun 26 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHEASTERN YOAKUM COUNTY...

At 458 PM CDT, a severe thunderstorm was located over Plains, and is
nearly stationary.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Plains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3339 10275 3329 10259 3324 10260 3321 10259
      3308 10260 3310 10290 3318 10295
TIME...MOT...LOC 2158Z 253DEG 2KT 3320 10280 

HAIL...1.25IN
WIND...60MPH
 
$$

26
332 
WWUS54 KLUB 262209
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
509 PM CDT Sat Jun 26 2021

TXC501-262230-
/O.CON.KLUB.SV.W.0217.000000T0000Z-210626T2230Z/
Yoakum TX-
509 PM CDT Sat Jun 26 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHEASTERN YOAKUM COUNTY...

At 508 PM CDT, a severe thunderstorm was located 4 miles southeast of
Plains, moving east at 10 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated. At 507 PM, nickel size hail was reported 
         in Plains.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Plains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3339 10275 3329 10259 3324 10260 3321 10259
      3308 10260 3310 10290 3318 10295
TIME...MOT...LOC 2208Z 275DEG 7KT 3315 10277 

HAIL...1.25IN
WIND...60MPH
 
$$

26
257 
WWUS54 KLUB 262218
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
518 PM CDT Sat Jun 26 2021

TXC501-262230-
/O.CON.KLUB.SV.W.0217.000000T0000Z-210626T2230Z/
Yoakum TX-
518 PM CDT Sat Jun 26 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR EAST CENTRAL YOAKUM COUNTY...

At 517 PM CDT, a severe thunderstorm was located 6 miles southeast of
Plains, moving east at 10 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated. At 507 PM, nickel size hail was reported 
         in Plains.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Plains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3327 10268 3326 10262 3324 10260 3321 10259
      3308 10260 3309 10282 3318 10288 3325 10285
TIME...MOT...LOC 2217Z 290DEG 9KT 3312 10275 

HAIL...1.50IN
WIND...60MPH
 
$$

26

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:50 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 26, 2:50 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
250 PM CDT Sat Jun 26 2021

.SHORT TERM...
Scattered severe thunderstorms and a risk for heavy/flooding rain
are at the center of today's forecast. A Flood Watch remains in
effect for the entire CWA, valid from 6 pm this evening to 5 am on
Sunday.

An approaching positively tilted trough, surface boundaries and
abundant moisture will be the drivers behind tonight's active
weather. Aloft, decent southwesterly flow (around 30 knots at 500
mb) for late June is in place downstream of a broad trough extending
from the Upper Midwest through the Four Corners. A subtle
disturbance rounding the base of the trough over NM will emerge over
the region this evening. Before then, as weak frontal boundary
divides temperatures in the 70s and lower 80s across the southern
Texas Panhandle and northern South Plains from upper 80s and lower
90s across our southern zones. This effective frontal zone stalled
earlier and even retreated a bit, but is now seen on radar sagging
slowly southward from a Plains to Abernathy to Matador line as of
1915Z. This boundary could be the focus for isolated to widely
scattered storm development through the late afternoon hours, though
coverage with this is somewhat uncertain. Higher confidence exists
in CI along the dryline from southeast NM into the western Permian
Basin late this afternoon. This activity will develop east and
northeastward and move into at least our southern counties this
evening. MLCAPE values of 2000+ J/kg and effective bulk shear of 30-
50 knots will certainly support a severe threat with any robust
convection within the warm sector south of the front and east of the
dryline. Supercell and multicell modes will be capable of damaging
winds and pockets of large hail early on before growing upscale this
evening. In addition, PWATs ranging from around 1" near the TX/NM
line to >1.5" in the Rolling Plains will fuel intense rainfall rates
and the risk for flooding and flash flooding.

Additional thunderstorms already getting underway across the
higher terrain of NM will propagate east and southeastward and
will bring the risk for more heavy rain (and strong to damaging
winds) moving into the South Plains region late this evening. Some
of this rain could fall on spots that received heavy rain early
this morning across our northern counties. Although not everyone
will experience heavy rain between late this afternoon and Sunday
morning, many locations will likely see 1 to 3 inches of rain,
with isolated totals of 5+ inches possible. Hence, the reason for
the Flood Watch, valid from 23Z to 10Z.

The effective frontal zone will advance southward tonight, securing
lows mostly in the lower to middle 60s by Sunday morning. The post-
frontal air and plentiful cloud cover will keep temperatures cooler
tomorrow, with highs only in the 70s to lower 80s. The atmosphere
will remain moist on Sunday, and could support additional rounds of
showers and thunderstorms as another weak embedded disturbance aloft
approaches. However, much more limited heating (and instability) and
weaker flow aloft than today will tend to limit storm intensity.
Even so, there could be pockets of slow-moving heavy rain, and
depending on how tonight plays out, additional flood highlights may
be needed.

.LONG TERM...
Minimal changes to the long term forecast this afternoon. Upper
level pattern will be characterized by an Omega block across the
Pacific Northwest into southwestern Canada through the middle of the
week. This will keep upper level troughing in place across the
forecast area. Even when the block breaks down it will take a while
for the upper level troughing to be displaced eastward hence
troughing will remain in place through the end of the week.
Currently appears that the surface cold front should be just south
of the area by Sunday evening. As the LLJ increases this should lead
to additional moderate to potentially heavy rainfall across at least
the southern row of counties as warm air advection occurs over the
surface boundary. However, where exactly the front ends up after
today's convection will be the main driver as to where the
heaviest rainfall will occur Sunday night into Monday morning.
Mesoscale details will be affected by each round of precipitation
hence details are a bit blurry the farther out in time you go.
However, with upper level support remaining in place along with
anomalously high PWAT values additional shower and thunderstorm
chances will hang around for much of the extended forecast
although this does not mean the entire period will be a wash out.
With the cloud cover and precipitation this will also help to
keep temperatures below average for much of the upcoming week. An
additional cold front appears to approach the area towards the end
of the upcoming week which may be the focus for another round of
rainfall for the area. /WCI

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Flood Watch from 6 PM CDT this evening through late tonight for
TXZ021>044.

&&

23/58
Hazardous weather outlook, Jun 26, 10:43 AM CDT, 5 hours 52 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Lubbock TX
1043 AM CDT Sat Jun 26 2021

TXZ021>044-271545-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
1043 AM CDT Sat Jun 26 2021

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Today and tonight.

Scattered severe thunderstorms are expected to develop across the
South Plains region late this afternoon. The initial activity will
be capable of producing wind gusts to 75 mph, hail to the size of
golf balls and very heavy rain. A tornado or two may also be possible
late this afternoon into the early evening hours. The thunderstorm
activity is expected to increase in coverage through the evening and
overnight hours. The greatest threat with this activity will be very
heavy rain and the risk for flash flooding, though damaging winds to
70 mph and quarter size hail may accompany the most intense cells. A
Flood Watch is in effect for the entire South Plains region from 6 PM
this evening until 5 AM Sunday morning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Heavy rain is possible Sunday across the region which may lead to
flooding. Additional chances for thunderstorms and heavy rainfall
will continue through the end of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:29 PM CDTSpecial Weather StatementLUBDickens31 min
Jun 25, 7:35 PM CDTSpecial Weather StatementLUBLamb25 min
Jun 25, 8:20 PM CDTSpecial Weather StatementLUBLubbock25 min
Jun 25, 8:26 PM CDTSevere Thunderstorm WarningLUBBriscoe, Swisher34 min
Jun 25, 8:40 PM CDTSpecial Weather StatementLUBHall35 min
Jun 25, 9:00 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Swisher19 min
Jun 25, 9:16 PM CDTSevere Thunderstorm WarningLUBBriscoe18 min
Jun 25, 11:23 PM CDTSpecial Weather StatementLUBParmer37 min
Jun 26, 12:08 AM CDTSevere Thunderstorm WarningLUBCastro, Hale, Lamb, Swisher67 min
Jun 26, 12:45 AM CDTFlash Flood WarningLUBCastro, Swisher109 min
Jun 26, 12:53 AM CDTSevere Thunderstorm WarningLUBBriscoe, Swisher67 min
Jun 26, 2:37 AM CDTAreal Flood AdvisoryLUBBriscoe, Castro, Swisher2 hr
Jun 26, 9:50 AM CDTFlood WatchLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more78 min
Jun 26, 11:14 AM CDTFlood WatchLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more44 hr
Jun 26, 5:24 PM CDTSevere Thunderstorm WarningLUBTerry, Yoakum66 min
Jun 26, 5:28 PM CDTSpecial Weather StatementLUBYoakum32 min
Jun 26, 5:39 PM CDTSevere Thunderstorm WarningLUBCochran, Yoakum66 min
Jun 26, 6:17 PM CDTSevere Thunderstorm WarningLUBTerry43 min
Jun 26, 6:25 PM CDTSevere Thunderstorm WarningLUBCochran, Hockley65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.